Probability Theory and Related Fields

, Volume 128, Issue 1, pp 141–160

Time-fractional telegraph equations and telegraph processes with brownian time

Article

DOI: 10.1007/s00440-003-0309-8

Cite this article as:
Orsingher, E. & Beghin, L. Probab. Theory Relat. Fields (2004) 128: 141. doi:10.1007/s00440-003-0309-8

Abstract

We study the fundamental solutions to time-fractional telegraph equations of order 2α. We are able to obtain the Fourier transform of the solutions for any α and to give a representation of their inverse, in terms of stable densities. For the special case α=1/2, we can show that the fundamental solution is the distribution of a telegraph process with Brownian time. In a special case, this becomes the density of the iterated Brownian motion, which is therefore the fundamental solution to a fractional diffusion equation of order 1/2 with respect to time.

Keywords

Telegraph Equation Fractional-Derivatives Stable Laws Fractional Heat Wave Equations Iterated Brownian Motion Mittag-Leffler Function 

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  1. 1.Università di Roma ‘‘La Sapienza’‘RomaItaly

Personalised recommendations